Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 46, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Aug 8, 2016, 5:56 AM CDT for Kingman County, Kansas. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2016, 5:56 AM CDT (10:56 UTC)
- Expired
- Aug 9, 2016, 12:17 AM CDT
- In force
- 18 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Kingman County, KS
The radar
The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ninnescah River near Murdock (MDKK1). The gauge peaked at 9.51 ft at Aug 8, 2016, 8:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07145200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
929
WGUS43 KICT 081056
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
556 AM CDT MON AUG 8 2016
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Ninnescah South Fork Near Murdock affecting Kingman County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC095-090056-
/O.NEW.KICT.FL.W.0046.160808T1056Z-160809T0517Z/
/MDKK1.1.ER.160808T0903Z.160808T1200Z.160808T1717Z.NO/
556 AM CDT MON AUG 8 2016
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Ninnescah South Fork Near Murdock.
* From early this morning until late tonight.
* At 5:31 AM Monday the stage was 9.3 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.5 feet by this
morning. The river will fall below flood stage this afternoon.
* Impact...At 10.0 feet...Considerable flooding occurs along the right
upstream bank and left downstream bank. Minor flooding occurs along
right downstream bank where overflow occurs at 9.0 ft.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Murdock 8.0 9.3 Mon 06 AM 4.7 3.9 3.8
&&
LAT...LON 3757 9806 3750 9780 3757 9771 3764 9781
3767 9802
$$2 follow-up statements
285
WGUS83 KICT 081345
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
845 AM CDT MON AUG 8 2016
...The flood warning continues for the following river in Kansas...
Ninnescah South Fork Near Murdock affecting Kingman County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC095-090345-
/O.EXT.KICT.FL.W.0046.000000T0000Z-160809T1021Z/
/MDKK1.1.ER.160808T0903Z.160808T1300Z.160808T2221Z.NO/
845 AM CDT MON AUG 8 2016
The Flood Warning continues for
The Ninnescah South Fork Near Murdock.
* Until late tonight.
* At 8:30 AM Monday the stage was 9.5 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* Impact...At 10.0 feet...Considerable flooding occurs along the right
upstream bank and left downstream bank. Minor flooding occurs along
right downstream bank where overflow occurs at 9.0 ft.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Murdock 8.0 9.5 Mon 8 AM 6.2 4.6 4.0
&&
LAT...LON 3757 9806 3750 9780 3757 9771 3764 9781
3767 9802
$$783
WGUS83 KICT 081858
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
158 PM CDT MON AUG 8 2016
...The flood warning is cancelled for the following river in
Kansas...
Ninnescah South Fork Near Murdock affecting Kingman County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC095-081928-
/O.CAN.KICT.FL.W.0046.000000T0000Z-160809T1021Z/
/MDKK1.1.ER.160808T0903Z.160808T1300Z.160808T1839Z.NO/
158 PM CDT MON AUG 8 2016
The Flood Warning is cancelled for
The Ninnescah South Fork Near Murdock.
* At 1:46 PM Monday the stage was 7.9 feet.
* Flood stage is 8.0 feet.
* Fell below flood stage at 1:39 PM Monday.
* Forecast...The river will continue to fall to 5.5 feet by Tuesday
morning.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Murdock 8.0 8.0 Mon 02 PM 5.5 4.3 3.9
&&
LAT...LON 3757 9806 3750 9780 3757 9771 3764 9781
3767 9802
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Aug 8, 3:07 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 8, 3:07 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Wichita KS 307 AM CDT MON AUG 8 2016 .SHORT TERM...(Today through Wednesday night) Issued at 304 AM CDT Mon Aug 8 2016 Today-Tonight: An ongoing mesoscale convective complex is expected to continue impacting areas especially east of the Kansas Turnpike with locally torrential rainfall rates through daybreak, in response to moisture transport via a veered southwesterly low- level jet. This convection is occuring within a very high precipitable water axis maximum (around 2.2 inches). Cloud tops have been warming some and instability (MUCAPES) weakening over the past couple of hours, indicating some weakening of the system. However, some echo training and storm merger effects could still affect southeast Kansas, leading to localized flooding/flash flooding early this morning. The storms are expected to gradually taper and diminish from west to east during the morning hours as the storm complex continues weakening. So, planning to maintain ongoing flash flood watch for now which is valid until 14z, however we are expecting to begin trimming the watch from west to east soon. Convective outflow is likely to reinforce the remnant west-east oriented stationary front near the Kansas/Oklahoma border today. Lingering cloud cover, easterly flow and moist to saturated soils should keep highs tempered in the 80s, with near 90 degree readings closer to the Oklahoma border. Short term models signal another 35-40 knot southerly low-level jet developing this evening, feeding moisture transport northward into central/eastern Kansas within the high precipitable water plume. Thinking at least scattered storms appears plausible. Tuesday through Wednesday: Mid-upper level heights are progged to rise over the Central Plains during this two day period, with the low-level winds becoming more southerly by Wednesday. The deep monsoonal fetch should diminish by Wednesday. Will maintain some low thunderstorm chances over eastern Kansas Tuesday, with most of the area expected to be dry by Wednesday. This should also allow temperatures to climb above normal, but will show a slower trend than the more aggressive models, given recent widespread rainfall in the forecast area. Afternoon heat indices of 100-105 are progged, and could be a few degrees higher given evapotranspiration effects. Therefore, heat headline potential will be monitored. .LONG TERM...(Thursday through Sunday) Issued at 304 AM CDT Mon Aug 8 2016 The medium range models indicate upper troughing moving slowly eastward across the Northern Plains/Upper Mississippi Valley late Thursday into the upcoming weekend. A cold front will be associated with this upper troughing, with the GFS and ECMWF bringing the front southward through Kansas late Thursday through Friday. Thursday may be the hottest day of the week with highs in the mid 90s to around 100 just ahead of the approaching cold front. A chance of thunderstorms will then accompany the cold front Thursday night through Friday night. Highs are projected to drop back into the mid 80s to near 90 for the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1152 PM CDT Sun Aug 7 2016 Numerous showers/thunderstorms will develop over southern Kansas for tonight. Meanwhile low clouds will affect central Kansas and spread southward into southern Kansas later tonight. Cigs could drop into the IFR category late tonight and linger through the mid morning hours before improving in the afternoon. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 87 74 94 75 / 40 30 20 10 Hutchinson 87 73 94 74 / 40 30 20 10 Newton 86 73 93 74 / 40 30 20 10 ElDorado 87 73 92 75 / 60 30 20 10 Winfield-KWLD 90 75 95 76 / 50 30 20 10 Russell 84 70 96 73 / 10 30 10 10 Great Bend 87 71 96 73 / 10 30 10 10 Salina 84 72 94 75 / 10 30 10 10 McPherson 87 72 94 74 / 30 30 20 10 Coffeyville 89 74 94 75 / 80 30 30 20 Chanute 87 73 92 74 / 90 30 30 20 Iola 85 73 91 74 / 90 30 30 20 Parsons-KPPF 88 74 93 75 / 80 30 30 20 && .ICT Watches/Warnings/Advisories... Flash Flood Watch until 9 AM CDT this morning for KSZ067>072-082- 083-091>096-098>100. && SHORT TERM...JMC LONG TERM...JMC AVIATION...CDJ
Hazardous weather outlook, Aug 8, 5:49 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 549 AM CDT MON AUG 8 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-091100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 549 AM CDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORM CHANCES WILL LINGER THIS MORNING ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. A FEW COUNTY FLOOD WARNINGS REMAIN IN EFFECT IN SOUTH CENTRAL AND SOUTHEAST KANSAS THIS MORNING. SCATTERED STORMS WILL BE POSSIBLE TONIGHT ACROSS THE ENTIRE AREA. A FEW STRONG STORMS WITH LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SMALL CHANCE OF THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS TUESDAY INTO TUESDAY NIGHT. A STRONG STORM OR TWO WITH LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE. AFTERNOON HEAT INDICES OF NEAR 100 TO 106 WILL BE POSSIBLE TUESDAY THROUGH THURSDAY ACROSS THE ENTIRE AREA. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY. A HANDFUL OF STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Aug 7, 11:56 PM CDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1156 PM CDT SUN AUG 7 2016
KSZ082-091-080530-
HARPER KS-KINGMAN KS-
1156 PM CDT SUN AUG 7 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1230 AM CDT
* AT 1153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL 6 MILES
NORTH OF ATTICA...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH
VERY HEAVY RAINFALL.
* LOCATIONS IMPACTED INCLUDE...
HARPER...ATTICA...MURDOCK...WILLOWDALE...ZENDA...SPIVEY...
CLEVELAND...CRYSTAL SPRINGS...RAGO AND RUNNYMEDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3725 9835 3738 9835 3738 9842 3764 9840
3759 9784 3723 9796
TIME...MOT...LOC 0455Z 209DEG 28KT 3734 9826
DARMOFALSpecial weather statement, Aug 8, 12:04 AM CDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1204 AM CDT MON AUG 8 2016 KSZ082-083-091-092-080545- SEDGWICK KS-HARPER KS-KINGMAN KS-SUMNER KS- 1204 AM CDT MON AUG 8 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... NORTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS... SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 1245 AM CDT * AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF NORWICH TO 9 MILES SOUTHWEST OF WELLINGTON...AND MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH AND TORRENTIAL DOWNPOURS WILL BE POSSIBLE WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... DERBY...HAYSVILLE...WELLINGTON...MULVANE...CLEARWATER...CHENEY... BELLE PLAINE...CONWAY SPRINGS...GARDEN PLAIN...ARGONIA...NORWICH... VIOLA...MAYFIELD...MILAN...DANVILLE...LAKE AFTON...RIVERDALE... PERTH AND WELLINGTON AIRPORT. LAT...LON 3724 9795 3769 9781 3753 9715 3709 9740 TIME...MOT...LOC 0503Z 219DEG 27KT 3737 9787 3718 9753 JAKUB
Local storm report, Aug 8, 1:36 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
136 AM CDT MON AUG 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM FLASH FLOOD WEST WICHITA 37.69N 97.46W
08/08/2016 SEDGWICK KS LAW ENFORCEMENT
911 REPORTED SEVERAL CARS STRANDED AND STALLED OUT DUE TO
HIGH WATER ACROSS WEST WICHITA.
&&
CDJThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:44 PM CDT | Special Weather Statement | ICT | Chautauqua | 31 min |
| Aug 7, 10:09 PM CDT | Areal Flood Warning | ICT | Chautauqua, Montgomery | 5 hr |
| Aug 7, 11:24 PM CDT | Special Weather Statement | ICT | Harper, Kingman, Sumner | 36 min |
| Aug 7, 11:27 PM CDT | Special Weather Statement | ICT | Sumner | 33 min |
| Aug 7, 11:56 PM CDT | Special Weather Statement | ICT | Kingman | 34 min |
| Aug 8, 12:04 AM CDT | Special Weather Statement | ICT | Sumner | 41 min |
| Aug 8, 12:15 AM CDT | Areal Flood Warning | ICT | Kingman, Sedgwick, Sumner | 15 hr |
| Aug 8, 12:29 AM CDT | Flash Flood Warning | ICT | Kingman, Reno, Sedgwick, Sumner | 5 hr |
| Aug 8, 12:38 AM CDT | Flash Flood Watch | ICT | Allen, Butler, Chautauqua, Cowley, Elk, Greenwood and 11 more | 5 hr |
| Aug 8, 2:08 AM CDT | Areal Flood Warning | ICT | Greenwood, Woodson | 13 hr |
| Aug 8, 8:42 AM CDT | River Flood Warning | ICT | Sumner | 30 hr |
| Aug 8, 8:42 AM CDT | River Flood Warning | ICT | Cowley | 53 hr |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.